Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2019, 9:53 PM PDT for Pend Oreille County, Washington; Bonner County, Boundary County, Idaho. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2019, 9:53 PM PDT (04:53 UTC)
- Expired
- Jul 23, 2019, 11:00 PM PDT
- In force
- 67 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bonner County, ID, Boundary County, ID, Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 129 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:07 PM PDT | TSTM WND DMG | 6 Nw Coolin, ID | TREE FELL ON GARAGE AND APARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WUUS56 KOTX 240453
SVROTX
IDC017-021-WAC051-240600-
/O.NEW.KOTX.SV.W.0010.190724T0453Z-190724T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
953 PM PDT Tue Jul 23 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northwestern Bonner County in the Panhandle of Idaho...
Boundary County in the Panhandle of Idaho...
East central Pend Oreille County in northeastern Washington...
* Until 1100 PM PDT.
* At 953 PM PDT, severe thunderstorms were located along a line
extending from 20 miles southwest of Nordman to near Priest River,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bonners Ferry, Moyie Springs, Nordman, Copeland, Beaver Creek
Campground, Coolin, Porthill, Bead Lake Campground, South Skookum
Lake Campground, Copper Creek Campground, Naples, Robinson Lake
Campground, Meadow Creek Campground, Browns Lake Campground, Ruby
and Meadow Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4850 11606 4851 11642 4819 11700 4843 11742
4900 11678 4899 11605
TIME...MOT...LOC 0453Z 224DEG 54KT 4849 11732 4825 11692
HAIL...0.75IN
WIND...60MPH
$$
COTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:23 PM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 6:23 PM PDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
623 PM PDT Tue Jul 23 2019
.SYNOPSIS...
Expect showers and thunderstorms to increase overnight with strong
gusty winds as a cold front moves through the region. Temperatures
will return to near normal Wednesday as winds remain breezy.
Warmer and dry weather anticipated for the end of the work week,
followed by breezy and seasonal weather for the weekend and early
next week.
&&
.DISCUSSION...
Evening update: the thunderstorms are starting to develop. Thus
far most of them have been on the fringes of the forecast area,
with some of the stronger storms over northeast Oregon and earlier
coming off the Blues. The storms in northeast Oregon are on track
to start into the southeast CWA shortly. Other activity is
starting to develop closer to the cold front in the Cascades,
while isolated storms are even popping up around the upper
Columbia Basin just west of our radar. Forecast update to account
for the isolated activity developing. Otherwise forecast seems on
track with the bigger "show" developing as we go into the
remainder of tonight into the overnight. /Cote'
&&
.AVIATION...
00Z TAFS: Surface based convection will increase across southeast
Washington into north Idaho EARLY this evening with the potential
for isolated strong storms with gusty winds and heavy downpours,
especially from KLWS to KPUW and KGEG-KCOE. Breezy westerly winds
will develop from the Cascades and across the Basin with gusts of
30kt in the wake of a cold front. Breezy winds continue into
Wednesday with VFR conditions. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 58 79 51 85 55 90 / 70 0 0 0 0 0
Coeur d'Alene 60 77 51 83 54 89 / 100 10 0 0 0 0
Pullman 56 76 48 83 51 88 / 60 0 0 0 0 0
Lewiston 66 84 56 91 61 95 / 60 0 0 0 0 0
Colville 57 85 44 89 47 94 / 100 50 0 0 0 0
Sandpoint 62 75 49 82 51 87 / 100 20 0 0 0 0
Kellogg 59 74 54 81 56 87 / 80 10 0 0 0 0
Moses Lake 61 85 53 90 59 95 / 60 0 0 0 0 0
Wenatchee 63 82 57 89 64 92 / 30 0 0 0 0 0
Omak 62 83 55 89 60 93 / 30 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington South Central Cascade Valleys (Zone 676).
Red Flag Warning until 5 AM PDT Wednesday for East Washington
Northern Columbia Basin (Zone 673)-East Washington Palouse
and Spokane Area (Zone 674).
&&Hazardous weather outlook, Jul 23, 5:27 AM PDT, 16 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 527 AM PDT Tue Jul 23 2019 IDZ001>004-026-027-WAZ031>038-041>044-241230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 527 AM PDT Tue Jul 23 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Hot temperatures will continue today with highs in the 90s. A cold front will bring showers and thunderstorms to the Cascades today and then across the remainder of the region this evening and overnight. Some storms may produce wind gusts in excess of 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Breezy and dry conditions will develop for potential rapid spread of any new or existing fires in the Cascade valleys and Columbia Basin.
In the hours before
Special weather statement, Jul 23, 9:36 PM PDT, 17 minutes before
Special Weather Statement
National Weather Service Spokane WA
936 PM PDT Tue Jul 23 2019
WAZ034-035-044-240530-
Moses Lake Area WA-Upper Columbia Basin WA-Waterville Plateau WA-
936 PM PDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...EAST CENTRAL
DOUGLAS...SOUTHWESTERN LINCOLN AND EASTERN GRANT COUNTIES UNTIL 1030
PM PDT...
At 935 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephrata to 7 miles northwest of Basin
City. Movement was northeast at 45 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Moses Lake, Ephrata, Othello, Warden, Lakeview, Banks Lake South,
Cascade Valley, Moses Lake North, Soap Lake, Coulee City, Wilson
Creek, Ruff, Dry Falls Junction, Stratford, Laveview Park, Gloyd,
McDonald, Sieler, Wheeler and Mold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4735 11971 4786 11926 4689 11879 4673 11904
4674 11936 4668 11937 4668 11939
TIME...MOT...LOC 0435Z 216DEG 41KT 4736 11963 4664 11928
MFLocal storm report, Jul 23, 9:38 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
938 PM PDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 6020 N FLEMING ST, SPOK 47.96N 117.48W
07/23/2019 M56 MPH SPOKANE WA TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
W DEER PARK. SPOTTER ALSO REPORTED POWER
OUTAGES ACROSS THE SPOKANE VALLEY AND POWER
OUTAGE IN OTIS ORCHARD DUE TO DOWN POWER
LINES.
&&Local storm report, Jul 23, 9:41 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
941 PM PDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST SPOKANE INTERNATIONAL 47.62N 117.53W
07/23/2019 M60 MPH SPOKANE WA NWS EMPLOYEE
&&Local storm report, Jul 23, 9:42 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG 6 SSW DEER PARK 47.89N 117.49W
07/23/2019 SPOKANE WA TRAINED SPOTTER
REPORTED POWER OUTAGE IN HIS AREA.
&&Local storm report, Jul 23, 9:44 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
944 PM PDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 6020 N FLEMING ST, SPOK 47.96N 117.48W
07/23/2019 M56 MPH SPOKANE WA AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
6020 N FLEMING ST, SPOKANE WA. CORRECTS
PREVIOUS TSTM WND GST REPORT FROM 2 W DEER
PARK. SPOTTER ALSO REPORTED POWER OUTAGES
ACROSS THE SPOKANE VALLEY AND POWER OUTAGE
IN OTIS ORCHARD DUE TO DOWN POWER LINES.
&&Local storm report, Jul 23, 9:52 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
952 PM PDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 3 W ROSE LAKE 47.53N 116.52W
07/23/2019 KOOTENAI ID PUBLIC
IDAHO STATE ROUTE 3: ROAD BLOCKED FROM
CANARY CREEK ROAD TO BLACK ROCK ROAD DUE TO
FALLEN TREES.
&&
JWThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:27 PM PDT | Special Weather Statement | OTX | Whitman | 48 min |
| Jul 23, 8:38 PM PDT | Special Weather Statement | OTX | Lincoln | 37 min |
| Jul 23, 8:46 PM PDT | Special Weather Statement | OTX | Spokane | 59 min |
| Jul 23, 8:57 PM PDT | Severe Thunderstorm Warning | OTX | Spokane, Stevens | 48 min |
| Jul 23, 9:18 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 72 min |
| Jul 23, 9:35 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 55 min |
| Jul 23, 9:36 PM PDT | Special Weather Statement | OTX | Grant | 54 min |
| Jul 23, 10:30 PM PDT | Special Weather Statement | OTX | Adams, Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.